Clinical observations of features in spectrum domain optical coherence tomography of amiodarone-induced retinopathy: Two case presentation
Related Experiment Video
Updated: Oct 17, 2026

Doppler Optical Coherence Tomography of Retinal Circulation
Published on: September 18, 2012
Chun Pao Chang1, Hung-Chi Chen2,3, An-Ning Chao2,3
1Department of Medical Education, Chang Gung Memorial Hospital, Linkou Main Branch, Taoyuan, Taiwan.
Abstract:
Amiodarone is a class III anti-arrhythmic medication, which may result in possible ocular adverse effects. Amiodarone-associated retinopathy is infrequently perceived but is a potentially vision-threatening condition. We presented two rare cases of amiodarone-associated retinopathy. Their spectrum domain optical coherence tomography (SD-OCT) depicted loss of inner segment/outer segment (IS/OS) and cone outer segment tips (COSTs) lines at the macular region, sparing the external limiting membrane. One case exhibited additional hyperreflective spots at the subretinal layer on SD-OCT. Following the discontinuation of amiodarone and the administration of vitamin C eye drops, a partial recovery in the IS/OS and COST lines was observed.
Related Concept Videos
Diabetic Retinopathy
Glaucoma: Overview
Peripheral Arterial Disease II: Clinical Manifestations and Diagnostic Evaluation
Coronary Artery Disease III: Clinical Manifestations
Aneurysm II: Clinical Manifestations and Diagnostic Studies
Rheumatic Heart Disease II: Clinical Manifestations and Diagnostic Studies
